Table of Contents Author Guidelines Submit a Manuscript
Advances in Mathematical Physics
Volume 2009 (2009), Article ID 206176, 13 pages
http://dx.doi.org/10.1155/2009/206176
Research Article

Generalized Probability Functions

1Faculdade de Filosofia, Ciências e Letras de Ribeirão Preto, Universidade de São Paulo, Avenida Bandeirantes, 3900, 14040-901 Ribeirão Preto, SP, Brazil
2National Institute of Science and Technology for Complex Systems, Rua Xavier Sigaud 150, 22290-180 Rio de Janeiro, RJ, Brazil
3Centro Universitário Barão de Mauá, Rua Ramos de Azevedo, 423, 14090-180 Ribeirão Preto, SP, Brazil

Received 12 June 2009; Revised 17 September 2009; Accepted 8 October 2009

Academic Editor: Giorgio Kaniadakis

Copyright © 2009 Alexandre Souto Martinez et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. L. Rogers, “Second memoir on the expansion of certain infinite products,” Proceedings of the London Mathematical Society, vol. 25, pp. 318–343, 1893. View at Publisher · View at Google Scholar
  2. L. C. Biedenharn, “The quantum group SUq(2) and a q-analogue of the boson operators,” Journal of Physics A, vol. 22, no. 18, pp. L873–L878, 1989. View at Publisher · View at Google Scholar · View at MathSciNet
  3. A. J. Macfarlane, “On q-analogues of the quantum harmonic oscillator and the quantum group SU(2)q,” Journal of Physics A, vol. 22, no. 21, pp. 4581–4588, 1989. View at Publisher · View at Google Scholar · View at MathSciNet
  4. R. Floreanini, J. LeTourneux, and L. Vinet, “More on the q-oscillator algebra and q-orthogonal polynomials,” Journal of Physics A, vol. 28, no. 10, pp. L287–L293, 1995. View at Publisher · View at Google Scholar · View at MathSciNet
  5. D. S. McAnally, “q-exponential and q-gamma functions. I. q-exponential functions,” Journal of Mathematical Physics, vol. 36, no. 1, pp. 546–573, 1995. View at Publisher · View at Google Scholar · View at MathSciNet
  6. D. S. McAnally, “q-exponential and q-gamma functions. II. q-exponential functions,” Journal of Mathematical Physics, vol. 36, no. 1, pp. 574–595, 1995. View at Google Scholar
  7. N. M. Atakishiyev, “On a one-parameter family of q-exponential functions,” Journal of Physics A, vol. 29, no. 10, pp. L223–L227, 1996. View at Publisher · View at Google Scholar · View at MathSciNet
  8. C. Tsallis, “Possible generalization of Boltzmann-Gibbs statistics,” Journal of Statistical Physics, vol. 52, no. 1-2, pp. 479–487, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. C. Tsallis, “What are the numbers experiments provide?” Química Nova, vol. 17, pp. 468–471, 1994. View at Google Scholar
  10. T. Yamano, “Some properties of q-logarithm and q-exponential functions in Tsallis statistics,” Physica A, vol. 305, no. 3-4, pp. 486–496, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  11. L. Nivanen, A. Le Méhauté, and Q. A. Wang, “Generalized algebra within a nonextensive statistics,” Reports on Mathematical Physics, vol. 52, no. 3, pp. 437–444, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. E. P. Borges, “A possible deformed algebra and calculus inspired in nonextensive thermostatistics,” Physica A, vol. 340, no. 1–3, pp. 95–101, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  13. N. Kalogeropoulos, “Algebra and calculus for Tsallis thermo-statistics,” Physica A, vol. 356, no. 2–4, pp. 408–418, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  14. G. Kaniadakis, “Non-linear kinetics underlying generalized statistics,” Physica A, vol. 296, no. 3-4, pp. 405–425, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  15. G. Kaniadakis, “Statistical mechanics in the context of special relativity,” Physical Review E, vol. 66, no. 5, Article ID 056125, 17 pages, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  16. S. Abe, “A note on the q-deformation-theoretic aspect of the generalized entropies in nonextensive physics,” Physics Letters A, vol. 224, no. 6, pp. 326–330, 1997. View at Publisher · View at Google Scholar · View at MathSciNet
  17. G. Kaniadakis, M. Lissia, and A. M. Scarfone, “Two-parameter deformations of logarithm, exponential, and entropy: a consistent framework for generalized statistical mechanics,” Physical Review E, vol. 71, no. 4, Article ID 046128, 12 pages, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  18. G. Kaniadakis, “Statistical mechanics in the context of special relativity. II,” Physical Review E, vol. 72, no. 3, Article ID 036108, 14 pages, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  19. T. Takahashi, H. Oono, and M. H. B. Radford, “Psychophysics of time perception and intertemporal choice models,” Physica A, vol. 387, no. 8-9, pp. 2066–2074, 2008. View at Publisher · View at Google Scholar · View at Scopus
  20. T. Takahashi, “A comparison of intertemporal choices for oneself versus someone else based on Tsallis' statistics,” Physica A, vol. 385, no. 2, pp. 637–644, 2007. View at Publisher · View at Google Scholar · View at Scopus
  21. D. O. Cajueiro, “A note on the relevance of the q-exponential function in the context of intertemporal choices,” Physica A, vol. 364, pp. 385–388, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  22. T. Takahashi, “A probabilistic choice model based on Tsallis' statistics,” Physica A, vol. 386, no. 1, pp. 335–338, 2007. View at Publisher · View at Google Scholar · View at Scopus
  23. C. Anteneodo, C. Tsallis, and A. S. Martinez, “Risk aversion in economic transactions,” Europhysics Letters, vol. 59, no. 5, pp. 635–641, 2002. View at Publisher · View at Google Scholar · View at Scopus
  24. C. Tsallis and M. P. de Albuquerque, “Are citations of scientific papers a case of nonextensivity?” European Physical Journal B, vol. 13, no. 4, pp. 777–780, 2000. View at Publisher · View at Google Scholar · View at Scopus
  25. A. de Jesus Holanda, I. T. Pisa, O. Kinouchi, A. S. Martinez, and E. E. S. Ruiz, “Thesaurus as a complex network,” Physica A, vol. 344, no. 3-4, pp. 530–536, 2004. View at Publisher · View at Google Scholar
  26. A. S. Martinez, R. S. González, and A. L. Espíndola, “Generalized exponential function and discrete growth models,” Physica A, vol. 388, no. 14, pp. 2922–2930, 2009. View at Publisher · View at Google Scholar · View at Scopus
  27. A. S. Martinez, R. S. González, and C. A. S. Terçariol, “Continuous growth models in terms of generalized logarithm and exponential functions,” Physica A, vol. 387, no. 23, pp. 5679–5687, 2008. View at Publisher · View at Google Scholar · View at Scopus
  28. G. G. Naumis and G. Cocho, “Tail universalities in rank distributions as an algebraic problemml: the beta-like function,” Physica A, vol. 387, no. 1, pp. 84–96, 2008. View at Publisher · View at Google Scholar · View at Scopus
  29. T. J. Arruda, R. S. González, C. A. S. Terçariol, and A. S. Martinez, “Arithmetical and geometrical means of generalized logarithmic and exponential functions: generalized sum and product operators,” Physics Letters A, vol. 372, no. 15, pp. 2578–2582, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  30. R. K. Niven, “Q-exponential structure of arbitrary-order reaction kinetics,” Chemical Engineering Science, vol. 61, no. 11, pp. 3785–3790, 2006. View at Publisher · View at Google Scholar · View at Scopus
  31. M. Abramowitz and I. A. Stegun, Eds., Handbook of Mathematical Functions, Dover, New York, NY, USA, 1972.
  32. S. Picoli Jr., R. S. Mendes, and L. C. Malacarne, “Statistical properties of the circulation of magazines and newspapers,” Europhysics Letters, vol. 72, no. 5, pp. 865–871, 2005. View at Publisher · View at Google Scholar
  33. M. N. Berberan-Santos, E. N. Bodunov, and B. Valeur, “Mathematical functions for the analysis of luminescence decays with underlying distributions: 2. Becquerel (compressed hyperbola) and related decay functions,” Chemical Physics, vol. 317, no. 1, pp. 57–62, 2005. View at Publisher · View at Google Scholar · View at Scopus
  34. S. Picoli Jr., R. S. Mendes, and L. C. Malacarne, “q-exponential, Weibull, and q-Weibull distributions: an empirical analysis,” Physica A, vol. 324, no. 3-4, pp. 678–688, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  35. M. Cardona, R. V. Chamberlin, and W. Marx, “The history of the stretched exponential function,” Annalen der Physik, vol. 16, no. 12, pp. 842–845, 2007. View at Publisher · View at Google Scholar · View at Scopus
  36. M. N. Berberan-Santos, E. N. Bodunov, and B. Valeur, “History of the Kohlrausch (stretched exponential) function: pioneering work in luminescence,” Annalen der Physik, vol. 17, no. 7, pp. 460–461, 2008. View at Publisher · View at Google Scholar
  37. M. N. Berberan-Santos, “A luminescence decay function encompassing the stretched exponential and the compressed hyperbola,” Chemical Physics Letters, vol. 460, no. 1–3, pp. 146–150, 2008. View at Publisher · View at Google Scholar
  38. H. Suyari and M. Tsukada, “Law of error in Tsallis statistics,” IEEE Transactions on Information Theory, vol. 51, no. 2, pp. 753–757, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  39. E. P. Borges, C. Tsallis, J. G. V. Miranda, and R. F. S. Andrade, “Mother wavelet functions generalized through q-exponentials,” Journal of Physics A, vol. 37, no. 39, pp. 9125–9137, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  40. C. Tsallis, S. V. F. Levy, A. M. C. Souza, and R. Maynard, “Statistical-mechanical foundation of the ubiquity of Lévy distributions in nature,” Physical Review Letters, vol. 75, no. 20, pp. 3589–3593, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet